MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE; RIGID ENDOTHEREAPY BIOPSY FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE; RIGID ENDOTHEREAPY BIOPSY FORCEPS, REUSABLE
Model Number A20713A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the rigid endothereapy biopsy forceps jaws were stuck open.The issue occurred during preparation for use.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to fields h2, h3 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 16 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.Based on the results of the investigation, it is likely the following led to the malfunction: -application of excessive force, acute wear and tear and inadequate maintenance.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE
Common Device Name
RIGID ENDOTHEREAPY BIOPSY FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19509633
Report Number9610773-2024-01429
Device Sequence Number17032814
Product Code GCP
UDI-Device Identifier04042761020015
UDI-Public04042761020015
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20713A
Device Lot Number086W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown